Texas, 2013Flash Flooding in Texas, July 17, 2013
July 17, 2013 · NWS CRP · 2 events in 1 county or zone
A deep east-southeasterly flow set up over the Gulf of Mexico as a high pressure area remained over the southeast United States. High tropical moisture moved into the Coastal Bend on the morning of July 17th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep east-southeasterly flow set up over the Gulf of Mexico as a high pressure area remained over the southeast United States. High tropical moisture moved into the Coastal Bend on the morning of July 17th. Scattered to numerous showers and thunderstorms moved across the city of Corpus Christi providing 2 to 3 inches of rainfall. This produced flooding of streets across the city during the early afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 17, 8:25 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 17, 8:25 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
925 AM CDT WED JUL 17 2013
.DISCUSSION...SHAPING UP TO BE A WET DAY ACROSS SOUTH TEXAS TODAY. 12Z
CRP SOUNDING WAS VERY MOIST REGISTERING 2.3". WV IMAGERY INDICATES
A SPOKE OF VORTICITY MOVING IN ACROSS THE COASTAL BEND THIS
MORNING. WITH SFC MOISTURE CONVERGENCE CONCENTRATED NEAR THE
COAST...EXPECT HEAVY RAIN SHOWERS TO CONTINUE TO DEVELOP AND TRAIN
OVER KLEBERG...NUECES...AND SAN PATRICIO COUNTIES THIS
MORNING...SHIFTING INLAND THIS AFTERNOON AS THE SEA BREEZE MOVES
GRADUALLY WESTWARD. WILL MAINTAIN THE POP CONFIGURATION AS IS BUT
BUMPED QPF AMOUNTS UP A BIT BASED ON LATEST TRENDS. ALTHOUGH FLASH
FLOODING IS NOT EXPECTED...CANNOT RULE OUT PONDING OF WATER ON
ROADWAYS AND BRIEF URBAN STREET FLOODING TODAY. THE HEAVIER RAINS
WILL SHIFT TO THE BRUSH COUNTRY AND RIO GRANDE PLAINS LATER THIS
AFTN AND EARLY EVENING...BEFORE WANING DURING THE LATE EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 87 76 92 76 93 / 70 50 50 20 20
VICTORIA 88 74 95 74 94 / 60 30 30 20 20
LAREDO 89 77 93 76 97 / 70 40 50 20 10
ALICE 87 74 93 74 94 / 70 30 50 20 20
ROCKPORT 87 78 91 78 88 / 70 50 40 20 20
COTULLA 88 73 93 74 96 / 60 40 40 20 10
KINGSVILLE 89 75 92 75 94 / 70 40 50 20 20
NAVY CORPUS 88 78 90 79 89 / 70 50 50 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
JM/75...SHORT TERM
Hazardous weather outlook, Jul 17, 4:28 AM CST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
528 AM CDT WED JUL 17 2013
GMZ230-235-250-255-270-275-TXZ229>234-239>247-181100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
528 AM CDT WED JUL 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY. SCATTERED
THUNDERSTORMS ARE EXPECTED TODAY...BUT NO SEVERE WEATHER IS
EXPECTED. HOWEVER...LOCALLY HEAVY RAINFALL COULD PRODUCE SOME
NUISANCE FLOODING OVER LOW-LYING AND FLOOD PRONE AREAS...BUT NO
AREAL FLOODING IS ANTICIPATED AT THIS TIME.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
AT LEAST ISOLATED THUNDERSTORMS ARE EXPECTED DAILY THROUGH MONDAY.
NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GW/PZ
Flash Flood, Nueces
- When
- July 17, 11:55 AM CST to 12:10 PM CST
- Where
- Nueces County, 1.25 mi E of Cabaniss Naf to 1.03 mi E of Cabaniss Naf
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 27.700, -97.410
Flooding occurred on Weber Road from Saratoga Boulevard to past Apollo Road with water nearly a foot deep. The southbound lanes became impassable for small vehicles.
Flash Flood, Nueces
- When
- July 17, 11:55 AM CST to 12:15 PM CST
- Where
- Nueces County, 1.8 mi ESE of Gardendale to 1.42 mi NNW of Texas A and I
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 27.691, -97.352
Flooding of streets occurred in many areas across the city of Corpus Christi. Flood waters reached a business on South Alameda.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Michigan, July 17, 20131 death · 1 event
- Heat in Wisconsin, July 17 to 19, 20131 death · 1 event
- Flash Flood and Hail in Georgia, July 17, 2013$5.3 million · 1.75 in hail · 26 events
- Flash Flood and Hail in South Carolina, July 17, 2013$1.1 million · 1.5 in hail · 23 events
- Hail and Damaging Winds in Montana, July 17, 2013$304,000 · 1.75 in hail · 22 events
- Flash Flooding and Hail in Pennsylvania, July 17, 2013$465,000 · 1 in hail · 12 events
- Flash Flooding and Hail in Montana, July 17, 20138 injured · 1.25 in hail · 8 events
- Damaging Winds in Vermont, July 17, 2013$120,000 · 55 kt wind · 11 events
- Damaging Winds and Lightning Strikes in Florida, July 17, 2013$90,000 · 10 events
- Flash Flooding and Hail in Tennessee, July 17, 2013$75,000 · 1 in hail · 7 events
- Lightning Strike and Heavy Rain in Colorado, July 17, 2013$60,000 · 2 events
- Damaging Winds and Lightning Strike in New Hampshire, July 17 to 18, 2013$20,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471220, 471221.